Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS El Paso, TX

July 6, 2006El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 6, 2006, 2:11 PM MDT for El Paso County, Texas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 2:11 PM MDT (20:11 UTC)
Expired
Jul 6, 2006, 3:45 PM MDT
In force
94 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 062013
FFWEPZ
TXC141-062145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
211 PM MDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITY OF MONTANA VISTA AND HUECO TANKS

* UNTIL 345 PM MDT

* AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORMS OVER NORTHEAST EL PASO COUNTY

.

RADAR INDICATED VERY HEAVY RAINFALL UP TO 3 INCHES PER HOUR WAS 
OCCURRING EAST OF MONTANA VISTA ALONG AND JUST SOUTH OF HIGHWAY 62 
180.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.

LAT...LON 3180 10623 3164 10602 3198 10602 3199 10632

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:09 AM MDT, 11 hours 2 minutes earlier.

Area forecast discussion, Jul 6, 3:09 AM MDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
309 AM MDT THU JUL 6 2006

.SYNOPSIS...
EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO NEW MEXICO
AND WESTERN TEXAS THROUGH SATURDAY WHILE WEAK UPPER LEVEL
DISTURBANCES MOVE INTO THE REGION. AS A RESULT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECASTED WITH HEAVY RAINS
POSSIBLE OVER A FEW AREAS.

&&

.DISCUSSION...
UPPER HIGH NOW LOCATED OVER SOUTHEASTERN NEW MEXICO WITH
ASSOCIATED RIDGE AXIS ALIGNING ON A NORTHEAST SOUTHWEST AXIS.
RESULTANT CIRCULATION INDUCING A DEEP SOUTHEAST FLOW ACROSS THE
CWA WHICH WILL PERSIST INTO SATURDAY. LOW LEVEL FLOW DOMINATED BY
THERMAL TROUGH OVER WESTERN ARIZONA AND HIGH PRESSURE OVER
CENTRAL ROCKIES AND EASTERN TEXAS WHICH WILL COMBINE TO KEEP
BOUNDARY LAYER WINDS MAINLY FROM THE EAST. OVERALL PATTERN WILL
SUSTAIN DEEP MOISTURE INFLOW WITH PRECIPITABLE WATER AMOUNTS
EXCEEDING 1.3 INCHES MOST AREAS AND POSSIBLY REACHING 1.5 OVER
SOUTHERN LOWLANDS. AIR MASS SHOULD ALSO BE UNSTABLE WITH CAPES
FROM 700 TO 1300 J/KG DURING THE AFTERNOON/EARLY EVENING. THUS
POTENTIAL FOR HEAVIER RAINS CONTINUES AS WEAK STEERING FLOW
AND RELATIVELY STRONGER LOW LEVEL WINDS INDICATE POTENTIAL FOR
SLOW MOVING BACK BUILDING CELLS. MAIN QUESTION REMAINS
TRIGGER/LIFTING MECHANISMS. FOR TODAY/TONIGHT EXPECT WEAK WAVES TO
MOVE INTO THE CWA FROM THE SOUTH AS SUGGESTED BY MODELS AND WATER
VAPOR IMAGES.

LATEST LONGER RANGE GFS SHIFTS RIDGE AXIS JUST SOUTH OF THE BORDER
BY SUNDAY WITH FLOW ALOFT BECOMING MORE ZONAL. THUS WARMER DRIER
AIR ALOFT SHOULD BRING DECREASED CHANCES OF RAIN EARLY NEXT WEEK.
HOWEVER UNLIKE PREVIOUS RUNS, LATEST GFS ALSO MOVES WEAK UPPER
WAVES ACROSS THE CWA NEXT WEEK SUGGESTING CONVECTION MAY NOT BE AS
DIMINISHED AS PREVIOUSLY BELIEVED. IF THIS TREND CONTINUES, LATER
OUTLOOKS WILL REQUIRE HIGHER CHANCES OF RAIN NEXT WEEK.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO
IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 92  69  90  70  92 /  50  50  40  40  30
SIERRA BLANCA TX        88  63  86  64  91 /  40  40  30  40  30
LAS CRUCES              90  66  89  67  92 /  50  50  40  40  30
ALAMOGORDO              90  64  89  66  92 /  50  50  40  40  30
CLOUDCROFT              64  45  65  47  67 /  50  50  50  50  40
TRUTH OR CONSEQUENCES   89  65  88  67  91 /  50  50  40  40  30
SILVER CITY             80  59  80  60  82 /  50  50  40  40  30
DEMING                  90  65  89  67  91 /  50  50  40  40  30
LORDSBURG               90  65  90  67  90 /  50  50  40  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

05 ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:29 PM MDTFlash Flood WarningEPZHudspeth91 min
Jul 6, 3:15 PM MDTFlash Flood WarningEPZEl Paso3 hr
Jul 6, 5:02 PM MDTFlash Flood WarningEPZEl Paso118 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.